Thunderstorm Wind, Piscataquis
- When
- August 4, 1:45 PM EST
- Where
- Piscataquis County, 10 mi N of Chamberlain Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 46.420, -69.350
Several trees were blown down near Snare Brook. Pea size hail was also reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Several trees were blown down near Snare Brook. Pea size hail was also reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 4, 8:07 AM EST, 5 hours 38 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 907 AM EDT FRI AUG 4 2006 .SYNOPSIS.... A WEAK LOW PRESSURE SYSTEM WILL MOVE EAST ALONG A STATIONARY FRONT ACROSS THE GULF OF MAINE TODAY. A SECOND COLD FRONT WILL SLIDE THROUGH NORTHERN AND EASTERN MAINE THIS EVENING. BOTH SYSTEMS WILL HELP PRODUCE SHOWERS TODAY AND AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE REGION. BEHIND THIS FRONT...COOLER AND MUCH DRIER CONDITIONS WILL PREVAIL ACROSS THE REGION OVER THE WEEKEND AS HIGH PRESSURE BUILDS IN FROM SOUTHERN CANADA. A WARM FRONT WILL BRING A CHANCE OF SHOWERS SUNDAY NIGHT FOLLOWED BY A CHANCE OF THUNDERSTORMS WITH THE ARRIVAL OF THE COLD FRONT MONDAY AFTERNOON AND EVENING. && .SHORT TERM /REST OF TODAY/...UPDATED THE FORECAST TO INCREASE POPS ACROSS THE DOWNEAST REGION AND ALSO TO INCLUDE ISOLATED SHOWER WORDING FOR THE NORTHERN PART OF MAINE. THE FRONTAL BAND THAT EXTENDS ALONG THE COAST IS PRODUCING WIDESPREAD PRECIPITATION IN THAT AREA THIS MORNING. THIS ACTIVITY WILL WANE SOME AS THE THE FRONT PUSH MORE OFF THE COAST. HOWEVER...ANOTHER UPPER LEVEL SHORTWAVE WILL ROTATE DOWN ACROSS QUEBEC THIS AFTERNOON. THIS WAVE WILL DESTABILIZE MOST OF THE CWA THIS AFTERNOON TO GET CONVECTIVE ACTIVITY. A QUICK LOOK AT SEVERE WEATHER PARAMETERS REVEAL THAT THERE IS LITTLE CHANCE OF ORGANIZED CONVECTIVE ACTIVITY. && .PREVIOUS DISCUSSION... /ISSUED 314 AM EDT FRI AUG 4 2006/ SYNOPSIS.... A WEAK LOW PRESSURE SYSTEM WILL MOVE EAST ALONG A STATIONARY FRONT ACROSS THE GULF OF MAINE TODAY. A SECOND COLD FRONT WILL SLIDE THROUGH NORTHERN AND EASTERN MAINE THIS EVENING. BOTH SYSTEMS WILL HELP PRODUCE SHOWERS TODAY AND AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE REGION. BEHIND THIS FRONT...COOLER AND MUCH DRIER CONDITIONS WILL PREVAIL ACROSS THE REGION OVER THE WEEKEND AS HIGH PRESSURE BUILDS IN FROM SOUTHERN CANADA. A WARM FRONT WILL BRING A CHANCE OF SHOWERS SUNDAY NIGHT FOLLOWED BY A CHANCE OF THUNDERSTORMS WITH THE ARRIVAL OF THE COLD FRONT MONDAY AFTERNOON AND EVENING. SHORT TERM /TODAY THROUGH SATURDAY/... MODELS IN THE SHORT RANGE IN REASONABLE AGREEMENT IN SHOWING A WEAK SURGE OF MOISTURE INTO OUR FA VIA A COASTAL WV MOVING ENE ALG A STALLED FRONT IN THE SRN GULF OF ME AND AHEAD OF A SECONDARY COLD FRONT MOVING EWRD INTO THE FA FROM QB LATE THIS AFT AND THIS EVE. IN ACTUALITY...THERE MAY BE A BRIEF BREAK IN SHWRS BETWEEN THESE SYSTEMS LATE THIS MORN AND ERLY AFT...BUT GVEN THE CLOSE TIME INTERVAL...IT WOULD BE DIFFICULT TO INDICATE ANY BREAK WITH SHWRS/TSTMS IN THE GRIDS. TSTMS SHOULD BE CONFINED TO THE AFT WHEN OCCASIONAL SUNSHINE SHOULD ALLOW 250 TO 500 J OF CAPE...ENOUGH FOR THUNDER BUT MOST LIKELY NOT ENOUGH FOR SVR STORMS. AFTER SCATTERED EVE SHWRS AND REMNANT TSTMS...SKIES SHOULD AT LEAST PARTIALLY CLR LATE TNGT. SAT SHOULD BE MSNY S AND PTCLDY N IN MODLY STRONG LLVL COOL ADVCN...WHICH WILL KEEP HI TEMPS BELOW AVG ACROSS SPCLY NRN PTNS OF THE FA. MOST FCST GRIDS WERE BASED ON A 65/35 GFS/WRF BLEND WITH HI/LOW TEMPS A BLEND OF MOS AND GFS ENS GUIDANCE. LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... HIGH PRESSURE WILL BUILD ACROSS THE FORECAST AREA SATURDAY NIGHT WITH MAINLY CLEAR SKIES EXPECTED. THE HIGH WILL MOVE EAST LATER SATURDAY NIGHT AND ON SUNDAY. CLOUDS WILL BE ON THE INCREASE ACROSS THE WESTERN ZONES LATE SATURDAY NIGHT IN RESPONSE TO INCREASING WARM ADVECTION PATTERN. EXPECT THE CHANCE FOR SHOWERS AND PERHAPS A TSTM MAINLY ACROSS NORTHERN MOST MAINE EARLY SUNDAY WITH THE WEAK WARM FRONT. EXPECT A BETTER CHANCE FOR SHOWERS AND TSTMS LATE SUNDAY NIGHT AND ON MONDAY AHEAD OF COLD FRONT APPROACHING FROM THE WEST. THE COLD FRONT WILL CROSS THE REGION LATE MONDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT LATE MONDAY NIGHT AND REMAIN THROUGH MID WEEK WITH DRY WEATHER EXPECTED. && .AVIATION... MSLY VFR...XCPT BRIEFLY MVFR WITH ANY SHWRS OR AFT/EVE TSTMS CROSSING OVR TAF SITES WITHIN OUR FA. && MARINE... SHORT TERM: NO HEADLINES ANTICIPATED. LONG TERM: NO HEADLINES EXPECTED. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && UPDATE...LERICOS SHORT TERM/MARINE...VJN LONG TERM/MARINE...DUDA &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 309 AM EDT FRI AUG 4 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-050900- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 309 AM EDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE REGION LATE TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO THIS EVENING. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUDA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
157 PM EDT FRI AUG 4 2006
MEZ001>006-010-011-031-041900-
AROOSTOOK...SOMERSET...PISCATAQUIS AND PENOBSCOT COUNTIES...
157 PM EDT FRI AUG 4 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...SOMERSET...
PISCATAQUIS AND PENOBSCOT COUNTIES...
AT 155 PM EDT...DOPPLER WEATHER RADAR INDICATED SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS NORTHERN MAINE MOVING EAST AT AROUND 30
MPH. THESE STORMS WILL CONTINUE TO AFFECT NORTHERN MAINE THROUGH THE
AFTERNOON HOURS.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 300 PM EDT INCLUDE...
MILLINOCKET... EAST MILLINOCKET... MEDWAY...
SHIN POND... PATTEN... SHERMAN STATION...
FORT KENT... BAXTER STATE PARK... CARIBOU...
GREENVILLE... HOULTON...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4752 6931 4652 7002 4509 6951 4578 6773 4737 6746
NORCROSSThe Caribou radar (KCBW), 126 km away, was scanning. The volume nearest the first event began at 18:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529541.